MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H R STD 48MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H R STD 48MM; NAIL, FIXATION, BONE
Model Number 72468203
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in a evos volar plate 3h r std 48mm, when the surgeon went to put a locking peg in, it went through the plate.There was no harm to the patient, no delay to the case as we had a back up s&n device available.This was a trauma evos wrist case.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per e-mail communication, ¿there was no harm to the patient.The case was completed with a back up plate from s&n.¿ since no adverse events are being reported, no further medical assessment is warranted.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to excessive forces applied, procedural variance or user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS VOLAR PLATE 3H R STD 48MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10774537
Report Number1020279-2020-06025
Device Sequence Number1138727
Product Code JDS
UDI-Device Identifier00885556672839
UDI-Public00885556672839
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72468203
Device Catalogue Number72468203
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;